Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 3:11 PM CDT for Giles County, Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 3:11 PM CDT (20:11 UTC)
- Expired
- May 3, 2006, 4:09 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:20 PM CDT | TSTM WND DMG | 9 Nw Pulaski, TN | TREE DOWN IN CAMPBELLSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032011 SVROHX TNC055-032115- /O.NEW.KOHX.SV.W.0182.060503T2011Z-060503T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 311 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI * UNTIL 415 PM CDT * AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PULASKI...OR ABOUT 9 MILES EAST OF LAWRENCEBURG...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI BY 415 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3541 8724 3505 8721 3499 8683 3533 8687 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 032109 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 409 PM CDT WED MAY 3 2006 TNC055-032119- /O.CAN.KOHX.SV.W.0182.000000T0000Z-060503T2115Z/ GILES TN- 409 PM CDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GILES COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR TENNESSEE. LAT...LON 3541 8724 3505 8721 3499 8683 3533 8687 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:15 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 3, 10:15 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1015 AM CDT WED MAY 3 2006 .DISCUSSION... SFC FRONT IS SITTING JUST TO THE NW ALONG A LINE FROM NWRN OHIO SWWD TO NRN AR. THIS FEATURE IS EXPECTED TO MOVE SLOWLY SEWD TODAY WITH SCT TSTMS ALONG AND SE OF THE FRONT. THE BETTER AIR SEEMS TO BE FURTHER SOUTH...THUS SELS SLGT RISK AREA IS CENTERED ALONG A LINE FROM EXTREME SERN TN TO SRN AR. CURRENT FORECAST IS CALLING FOR 70 PCT CHANCE OF RAIN. I NOTICED THAT THE LATEST FWC IS SHOWING A 23 PCT CHANCE FOR BNA THIS AFTERNOON. MORNING SOUNDING IS SHOWING A STRONG INVERSION AT 660MB WITH THE USUAL MORNING SFC INVERSION. ONLY REFLECTORS CURRENTLY ON RADAR ARE OVER SRN PORTION OF THE MIDSTATE. WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY ATTEMPT LATER ON THE INTRODUCE A POP GRADIENT FROM NW TO SE TO INDICATE THE BETTER CHANCE OF PRECIP TO THE SE. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, May 3, 9:20 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
In the hours before
Special weather statement, May 3, 2:15 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-031945- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 215 PM CDT WED MAY 3 2006 ...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE... AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY... DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE. THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF INTERSTATE 65. BOYD
Special weather statement, May 3, 3:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-032030- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 302 PM CDT WED MAY 3 2006 ...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE... AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| May 3, 2:49 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 26 min |
| May 3, 3:05 AM CDT | Dense Fog Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
| May 3, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 52 min |
| May 3, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.